From Philadelphia, Pennsylvania, USA:
I take Lantus in conjunction with Prandin and Glucophage. My doctor has told me to increase my Lantus up to 20 units, I am currently taking about 14 units. The doctor said to wait about five days at the new Lantus dose to see if it is working well. I take my Lantus in the morning, so depending on what my blood sugar is, I may decrease my Lantus amount to maybe 12 or 13 units. I am wondering, is it a problem to adjust Lantus dosages on a day-to-day basis? Does it make it less effective if you do not take a consistent dose over time?
I strongly disagree with adjusting Lantus on a day-to-day basis. What your blood sugar is at the time of the injection has very little to do with the effect that changing the dose will have over the next 24 hours. It is always possible that you give extra because your blood sugar is high when it comes time to give your Lantus but your blood sugar drops over the next twelve hours. Then you are in a pickle because you took extra.
|Return to the Top of This Page|
Last Updated: Tuesday April 06, 2010 15:10:04
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.